Thunderstorm Wind, Windham
- When
- August 16, 2:05 PM EST
- Where
- Windham County, Woodstock
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.950, -71.983
Thunderstorm winds downed large branches in Woodstock.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Thunderstorm winds downed large branches in Woodstock.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 16, 10:45 AM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1145 AM EDT FRI AUG 16 2002 PERSISTENCE IS THE WAY TO GO FOR UPDATE THIS AFTERNOON. ONLY MAKING MINOR TWEAKS IN TEMPERATURE FORECAST. OF NOTE...THE ONLY DIFFERENCES THIS AFTERNOON COMPARED TO YESTERDAY IS DEW POINTS HIGHER AND WIND SPEEDS LOWER. QUITE HUMID OUTSIDE WITH TDS ACROSS THE CWA IN LOW TO MID 70S. TDS OF 76 RECORDED AT HFD...FIT...BED...AND PVD AT 15Z. CLIMO: DAYS WITH MAXES GREATER THAN OR EQUAL TO 90F THROUGH 8/15. BOS 22 IN 2002 RECORD IS 29 DAYS IN 1983 BDL 29 IN 2002 RECORD IS 38 DAYS IN 1983 PVD 22 IN 2002 RECORD IS 30 DAYS IN 1983 .BOX... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. KAB
MAZ006-007-161930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 235 PM EDT FRI AUG 16 2002 ...STRONG THUNDERSTORM MOVING THROUGH ESSEX COUNTY... A STRONG THUNDERSTORM WILL MOVE NORTHEASTWARD AT 20 MPH ACROSS ESSEX COUNTY MASSACHUSETTS THROUGH 3:15 PM EDT. THIS STORM IS CAPABLE OF PRODUCING LOCALLY STRONG WIND GUSTS TO 40 MPH. SMALL HAIL AND A QUICK HALF INCH OF RAINFALL IS ALSO POSSIBLE WITH THIS STORM. A SPOTTER IN METHUEN REPORTED SMALL HAIL AND GUSTY WINDS WITH THIS STORM. THIS THUNDERSTORM IS EXPECTED TO REACH GEORGETOWN BY 3:00 PM...NEWBURY BY 3:15 PM. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION.
CTZ003-004-MAZ012-161915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 239 PM EDT FRI AUG 16 2002 AT 231 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 4 MILES SOUTHEAST OF STAFFORD SPRINGS...OR ABOUT 6 MILES NORTH OF MANSFIELD...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... EASTFORD AROUND 245 PM TOLLAND AND UNION AROUND 250 PM WOODSTOCK AROUND 305 PM STURBRIDGE AROUND 310 PM A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS.
The Boston radar (KBOX), 70 km away, was scanning. The volume nearest the first event began at 19:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2002Every state in 2002This day in weather historyWarnings in Connecticut, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312945.